A note on the existence of periodic solutions in discrete predator-prey models. (English) Zbl 1195.39004

Summary: This note investigates the existence of periodic solutions for discrete semi-ratio-dependent predator-prey models with functional response. New criteria are derived in which this system with prey-dependent (monotonic or non-monotonic) and predator-dependent functional response bounded by polynomials in \(\mathbb{R}^+\) always has at least one \(\omega \)-periodic solution, which improves and extends many previous results. Some interesting numerical examples are given to illustrate our results.


39A23 Periodic solutions of difference equations
92D25 Population dynamics (general)
Full Text: DOI


[1] Bohner, M.; Fan, M.; Zhang, J., Existence of periodic solutions in predator – prey and competition dynamical systems, Nonlinear anal.: RWA, 7, 1193-1204, (2006) · Zbl 1104.92057
[2] Ding, X.; Lu, C.; Liu, M., Periodic solutions for a semi-ratio-dependent predator – prey system with nonmonotonic functional response and time delay, Nonlinear anal.: RWA, 9, 762-775, (2008) · Zbl 1152.34046
[3] Fan, M.; Wang, Q., Periodic solutions of a class of nonautonomous discrete time semi-ratio-dependent predator – prey systems, Discrete contin. dyn. syst. ser. B, 4, 3, 563-574, (2004) · Zbl 1100.92064
[4] Fazly, M.; Hesaaraki, H., Periodic solutions for a discrete time predator – prey system with monotone functional response, C.R. acad. sci. puris, ser. I, 34, 199-202, (2007) · Zbl 1122.39005
[5] Wang, Q.; Fan, M.; Wang, K., Dynamical of a class of nonautonomous semi-predator – prey systems with functional responses, J. math. anal. appl., 278, 43-471, (2003) · Zbl 1029.34042
[6] Abrams, P.A.; Ginzburg, L.R., The nature of predation: prey dependent, ratio dependent or neither?, Trend ecol. evolut., 15, 337-341, (2000)
[7] Gaines, R.E.; Mawhin, J.L., Coincidence degree and non-linear differential equations, (1977), Springer Berlin
[8] Lu, Z.; Liu, X., Analysis of a predator – prey model with modified holling – tanner functional response and time delay, Nonlinear anal.: RWA, 9, 641-650, (2008) · Zbl 1142.34053
[9] Berryman, A.A., The origins and evolution of predator – prey theory, Ecology, 75, 1530-1535, (1992)
[10] Miller, D.A.; Grand, J.B.; Fondell, T.F.; Anthony, M., Predator functional response and prey survival: direct and indirect interactions affecting a marked prey population, J. animal ecol., 75, 101-110, (2006)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.